Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 237, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jul 13, 2008, 12:35 AM EDT for Clay County, Greene County, Indiana. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2008, 12:35 AM EDT (04:35 UTC)
- Expired
- Jul 14, 2008, 10:59 AM EDT
- In force
- 34 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Clay County, IN, Greene County, IN
The radar
The Indianapolis radar (KIND), 85 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eel River at Bowling Green (BOLI3). The gauge peaked at 19.24 ft at Jul 13, 2008, 8:00 AM EDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03360000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KIND 130439 FLWIND FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1235 AM EDT SUN JUL 13 2008 ...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD WARNING FOR PORTIONS OF THE FOLLOWING RIVERS IN CENTRAL AND SOUTHERN INDIANA... EEL RIVER... .LOWLAND FLOODING HAS DEVELOPED ALONG THE EEL RIVER IN CENTRAL INDIANA IN RESPONSE TO HEAVY RAINFALL OF UP TO 4 INCHES THAT FELL SATURDAY. MAJOR FLOODING IS NOT EXPECTED. FLOODING OF 1 FOOT ABOVE FLOOD STAGE IS EXPECTED. SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. INC021-055-131559- /O.NEW.KIND.FL.W.0237.080713T0439Z-080713T1559Z/ /BOLI3.1.ER.080713T0154Z.080713T0300Z.080713T0359Z.NO/ 1239 AM EDT SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE EEL RIVER AT BOWLING GREEN. * UNTIL THIS MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 PM SATURDAY THE STAGE WAS 18.0 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY EVENING. * AT 18.0 FEET...TYPICAL HIGH WATER AFTER HEAVY RAINS. THIS CAUSES EXTENSIVE FLOODING OF BOTTOMLANDS AND FLOODS MANY COUNTY ROADS. PERSONS LIVING IN RIVER CABINS ARE INCONVENIENCED. CAMPERS MUST MOVE FROM LOW GROUND. POLAND...BOWLING GREEN ROAD IS IMPASSABLE. $$
3 follow-up statements
000 WGUS43 KIND 131027 FLWIND FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 623 AM EDT SUN JUL 13 2008 ...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD WARNING FOR PORTIONS OF THE FOLLOWING RIVERS IN CENTRAL AND SOUTHERN INDIANA... WHITE RIVER...EEL RIVER AT BOWLING GREEN AFFECTING CLAY AND GREENE COUNTIES .MINOR FLOODING WILL DEVELOP ALONG RIVERS IN CENTRAL AND SOUTHERN INDIANA. SIGNIFICANT FLOODING IS NOT EXPECTED. FLOODING WILL AFFECT SOME LOCAL AND STATE ROADS...LOW AGRICULTURAL LAND AND SOME RIVER PARKS. FLOODING WILL BEGIN BY LATE THIS AFTERNOON. HEAVY RAIN OF 2 TO 5 INCHES ACROSS PORTIONS OF WEST CENTRAL INDIANA ON SATURDAY HAS LEAD TO RAPIDLY RISING RIVER LEVELS IN THE AREA. SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. INC055-119-141027- /O.NEW.KIND.FL.W.0238.080713T1600Z-080718T0500Z/ /SPNI3.1.ER.080713T1600Z.080714T1200Z.080717T1700Z.NO/ 627 AM EDT SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT SPENCER. * FROM THIS AFTERNOON TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 AM SUNDAY THE STAGE WAS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 16.8 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * AT 17.0 FEET...A FEW MOBILE HOMES LOCATED DOWNSTREAM OF SPENCER ARE ISOLATED BECAUSE THEIR DRIVEWAY LANES FLOOD. COUNTY LINE ROAD ON NORTHSIDE OF RIVER HAS AT 1 FOOT OF WATER AND BEGINS TO FLOOD IN A SECOND PLACE. SPENCER PUBLIC ACCESS EXTENSIVELY FLOODS. $$ INC027-055-083-141026- /O.NEW.KIND.FL.W.0239.080713T2100Z-000000T0000Z/ /ELLI3.1.ER.080713T2100Z.080715T1200Z.000000T0000Z.NO/ 627 AM EDT SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT ELLISTON. * FROM LATE THIS AFTERNOON UNTIL AT LEAST TUESDAY MORNING. * AT 7 AM SATURDAY THE STAGE WAS...13.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 22.5 FEET BY TUESDAY MORNING. * AT 23.0 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LANDS BEGIN. $$ INC027-055-083-141026- /O.NEW.KIND.FL.W.0240.080714T0500Z-000000T0000Z/ /NWBI3.1.ER.080714T0500Z.080715T1200Z.000000T0000Z.NO/ 627 AM EDT SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT NEWBERRY. * FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 AM SUNDAY THE STAGE WAS 9.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE TONIGHT AND CONTINUE TO RISE TO NEAR 18.1 FEET BY TUESDAY AFTERNOON. * AT 18.0 FEET...GREENE COUNTY ROAD 550 W BEGINS TO FLOOD. COUNTY ROAD 600 W JUST NORTH OF THE RIVER FLOODED BY POSSIBLY MORE THAN A FOOT OF WATER FOR A SHORT DISTANCE IN MARY LONG CUTOFF AREA. $$ INC027-051-083-125-141026- /O.NEW.KIND.FL.W.0241.080714T2200Z-000000T0000Z/ /FREI3.1.ER.080714T2200Z.080716T1200Z.000000T0000Z.NO/ 627 AM EDT SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT EDWARDSPORT. * FROM MONDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SATURDAY THE STAGE WAS 12.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY EVENING AND CONTINUE TO RISE TO NEAR 19.5 FEET BY WEDNESDAY AFTERNOON. * AT 20.0 FEET...WATER IS AT CRITICAL LEVELS FOR MAKESHIFT LEVEES. MOST OF BOTTOMLANDS FLOOD. OLD VINCENNES ROAD AND STATE ROAD 358 BETWEEN PLAINVILLE AND EDWARDSPORT ARE IMPASSABLE BY SEVERAL FEET. HIGH WATER SURROUNDS RIVER CABINS. THIS TYPE OF FLOOD OCCURS ON AVERAGE ABOUT ONCE A YEAR. $$ ILC185-INC027-051-083-125-141026- /O.NEW.KIND.FL.W.0242.080716T0700Z-080720T1500Z/ /PTRI3.1.ER.080716T0700Z.080717T1200Z.080720T0300Z.NO/ 627 AM EDT SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT PETERSBURG. * FROM LATE TUESDAY NIGHT TO SUNDAY JULY 20...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 AM SUNDAY THE STAGE WAS 11.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE TUESDAY NIGHT AND CONTINUE TO RISE TO NEAR 18.1 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING. * AT 19.0 FEET...LOW BOTTOMLANDS FLOOD AND FLOODING BEGINS ON HIGHER BOTTOMLANDS. STATE ROAD 257 BEGINS TO FLOOD IF SHOALS GAGE READING IS BETWEEN 15 AND 17 FEET. PRIVATE LEVEES MAY BE OVERTOPPED IN MANY CASES. $$ ILC185-INC051-083-141026- /O.NEW.KIND.FL.W.0243.080717T0900Z-000000T0000Z/ /HAZI3.1.ER.080717T0900Z.080718T1200Z.000000T0000Z.NO/ 627 AM EDT SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT HAZLETON. * FROM THURSDAY MORNING UNTIL AT LEAST FRIDAY MORNING. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 18.1 FEET FRIDAY MORNING. * AT 18.0 FEET...FLOODWATERS COVER MUCH LOW GROUND IN AGRICULTURAL SEASON. LOW LYING OIL FIELDS AND COUNTY ROADS FLOOD. HIGH WATER ISOLATES POTTSTOWN, A RIVER CABIN COMMUNITY. $$ INC021-055-141026- /O.EXT.KIND.FL.W.0237.000000T0000Z-080714T1300Z/ /BOLI3.1.ER.080713T0154Z.080713T0900Z.080714T0100Z.NO/ 627 AM EDT SUN JUL 13 2008 THE FLOOD WARNING CONTINUES FOR THE EEL RIVER AT BOWLING GREEN. * UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 AM SUNDAY THE STAGE WAS 19.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 20.0 FEET...LIVESTOCK IN LOW FLOOD PLAIN AREAS MAY DROWN. MANY COUNTY AND LOCAL ROADS EXTENSIVELY FLOOD. PERSONS IN RIVER CABINS MOVE CARS AND POSSIBLY BELONGINGS TO HIGH GROUND. AGRICULTURAL LEVEES ARE THREATENED. POLAND-BOWLING GREEN ROAD IS IMPASSABLE. $$
000 WGUS83 KIND 131659 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1259 PM EDT SUN JUL 13 2008 ...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS... WABASH RIVER...WHITE RIVER...AND THE EEL RIVER AT BOWLING GREEN AFFECTING CLAY AND GREENE COUNTIES .MINOR FLOODING CONTINUES ON THE EEL RIVER IN THE BOWLING GREEN AREA IN WEST CENTRAL INDIANA...BUT THE RIVER HAS CRESTED AT BOWLING GREEN. HIGH WATER WILL RECEDE FROM LOCAL RIVER ROADS AND THE LOW FARMLAND BY MONDAY AFTERNOON. ON THE WHITE RIVER FROM SPENCER DOWNSTREAM TO HAZLETON...THIS MINOR FLOOD EVENT WILL MAINLY AFFECT LOW FARM LAND AND BOTTOMLAND NEAR THE RIVER...SOME LOCAL ROADS AND A FEW RIVER CABIN AREAS. A FEW OIL FIELD SITES IN THE PETERSBURG AREA WILL BE AFFECTED BY HIGH WATER. IN OWEN COUNTY...RAMONA ROAD AND COUNTY LINE ROAD WILL BE FLOODED UNTIL TUESDAY. IN THE ELLISTON AREA EXTENSIVE BOTTOMLAND FLOODING IS EXPECTED UNTIL WEDNESDAY OR THURSDAY. IN THE EDWARDSPORT AREA FLOODING WILL CLOSE OLD VINCENNES ROAD AND STATE ROAD 358 WEST OF PLAINVILLE DURING THIS WEEK. THE WHITE RIVER WILL LIKELY REMAIN ABOVE FLOOD STAGE FROM EDWARDSPORT TO HAZLETON UNTIL LATE THIS WEEK OR BEYOND...BUT THE RIVER LEVEL WILL BE SLOWLY FALLING BY THE WEEKEND. THE WABASH RIVER IN THE MONTEZUMA AREA WAS NEAR CREST SUNDAY AFTERNOON AND WILL BEGIN A FALLING TREND SUNDAY EVENING. HIGH WATER WILL COMPLETELY RECEDE FROM BOTTOMLAND BY TUESDAY AFTERNOON. FAIRLY WIDESPREAD RAINFALL AMOUNTS FROM 2 INCHES TO 4 INCHES ACROSS CENTRAL INDIANA ON SATURDAY IS THE CAUSE OF THIS MINOR FLOOD EVENT. SIGNIFICANT OR WORSE FLOODING LIKE THAT OF EARLY JUNE WILL NOT OCCUR. SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. ALWAYS KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. INC055-119-141659- /O.EXT.KIND.FL.W.0238.080713T1556Z-080717T0100Z/ /SPNI3.1.ER.080713T1033Z.080714T1200Z.080716T1300Z.NO/ 1259 PM EDT SUN JUL 13 2008 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT SPENCER. * FROM THIS MORNING TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM SUNDAY THE STAGE WAS 14.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.2 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY MORNING. * AT 17.2 FEET...HIGH WATER AFFECTS OF OWEN COUNTY FAIRGROUNDS PARKING LOT AND COUNTY ROADS IN THE FREEDOM-ARNEY AREA. $$ INC027-055-083-141658- /O.EXT.KIND.FL.W.0239.080713T2000Z-080718T1300Z/ /ELLI3.1.ER.080713T2000Z.080715T0600Z.080718T0100Z.NO/ 1259 PM EDT SUN JUL 13 2008 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT ELLISTON. * FROM LATE THIS AFTERNOON UNTIL THURSDAY BEFORE MIDNIGHT. * AT 8 AM SUNDAY THE STAGE WAS 17.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 23.1 FEET BY LATE MONDAY NIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY BEFORE MIDNIGHT. * AT 23.0 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LANDS BEGIN. $$ INC027-055-083-141658- /O.EXT.KIND.FL.W.0240.080714T0400Z-080718T1100Z/ /NWBI3.1.ER.080714T0400Z.080715T1200Z.080717T2300Z.NO/ 1259 PM EDT SUN JUL 13 2008 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT NEWBERRY. * FROM LATE TONIGHT TO FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM SUNDAY THE STAGE WAS 11.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE TONIGHT AND CONTINUE TO RISE TO NEAR 18.0 FEET BY TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. * AT 18.0 FEET...GREENE COUNTY ROAD 550 W BEGINS TO FLOOD. COUNTY ROAD 600 W JUST NORTH OF THE RIVER FLOODED BY POSSIBLY MORE THAN A FOOT OF WATER FOR A SHORT DISTANCE IN MARY LONG CUTOFF AREA. $$ INC027-051-083-125-141658- /O.CON.KIND.FL.W.0241.080714T2200Z-000000T0000Z/ /FREI3.1.ER.080714T2200Z.080716T1200Z.000000T0000Z.NO/ 1259 PM EDT SUN JUL 13 2008 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT EDWARDSPORT. * FROM MONDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SUNDAY THE STAGE WAS 11.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY EVENING AND CONTINUE TO RISE TO NEAR 19.4 FEET BY WEDNESDAY MORNING. * AT 20.0 FEET...WATER IS AT CRITICAL LEVELS FOR MAKESHIFT LEVEES. MOST OF BOTTOMLANDS FLOOD. OLD VINCENNES ROAD AND STATE ROAD 358 BETWEEN PLAINVILLE AND EDWARDSPORT ARE IMPASSABLE BY SEVERAL FEET. HIGH WATER SURROUNDS RIVER CABINS. THIS TYPE OF FLOOD OCCURS ON AVERAGE ABOUT ONCE A YEAR. $$ ILC185-INC027-051-083-125-141658- /O.EXT.KIND.FL.W.0242.080716T1100Z-080720T0100Z/ /PTRI3.1.ER.080716T1100Z.080717T1200Z.080719T1300Z.NO/ 1259 PM EDT SUN JUL 13 2008 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT PETERSBURG. * FROM WEDNESDAY MORNING TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM SUNDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 18.1 FEET BY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * AT 19.0 FEET...LOW BOTTOMLANDS FLOOD AND FLOODING BEGINS ON HIGHER BOTTOMLANDS. STATE ROAD 257 BEGINS TO FLOOD IF SHOALS GAGE READING IS BETWEEN 15 AND 17 FEET. PRIVATE LEVEES MAY BE OVERTOPPED IN MANY CASES. $$ ILC185-INC051-083-141658- /O.EXT.KIND.FL.W.0243.080717T1400Z-080720T1900Z/ /HAZI3.1.ER.080717T1400Z.080718T1200Z.080720T0700Z.NO/ 1259 PM EDT SUN JUL 13 2008 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT HAZLETON. * FROM LATE THURSDAY MORNING UNTIL SUNDAY MORNING. * THERE IS NO CURRENT OBSERVED DATA. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 18.1 FEET FRIDAY MORNING. * AT 18.0 FEET...FLOODWATERS COVER MUCH LOW GROUND IN AGRICULTURAL SEASON. LOW LYING OIL FIELDS AND COUNTY ROADS FLOOD. HIGH WATER ISOLATES POTTSTOWN, A RIVER CABIN COMMUNITY. $$ INC121-165-167-141658- /O.CON.KIND.FL.W.0244.000000T0000Z-080714T2300Z/ /MTZI3.1.ER.080713T0346Z.080713T1800Z.080714T1100Z.NO/ 1259 PM EDT SUN JUL 13 2008 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT MONTEZUMA. * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM SUNDAY THE STAGE WAS 15.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY MORNING. * AT 18.0 FEET...MONTEZUMA AGRICULTURAL LEVEE IS OVERTOPPED. FOURTEEN HUNDRED ACRES OF LOW BOTTOMLANDS FLOOD. LOWEST BOTTOMLANDS FLOOD. $$ INC021-055-141658- /O.EXT.KIND.FL.W.0237.000000T0000Z-080714T1800Z/ /BOLI3.1.ER.080713T0154Z.080713T1200Z.080714T0600Z.NO/ 1259 PM EDT SUN JUL 13 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE EEL RIVER AT BOWLING GREEN. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM SUNDAY THE STAGE WAS 19.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL BELOW FLOOD STAGE BY LATE TONIGHT. * AT 20.0 FEET...LIVESTOCK IN LOW FLOOD PLAIN AREAS MAY DROWN. MANY COUNTY AND LOCAL ROADS EXTENSIVELY FLOOD. PERSONS IN RIVER CABINS MOVE CARS AND POSSIBLY BELONGINGS TO HIGH GROUND. AGRICULTURAL LEVEES ARE THREATENED. POLAND-BOWLING GREEN ROAD IS IMPASSABLE. $$
000 WGUS83 KIND 141459 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1059 AM EDT MON JUL 14 2008 ...THE FLOOD WARNING IS NO LONGER IN EFFECT FOR PORTIONS OF THE FOLLOWING RIVER IN INDIANA... EEL RIVER AT BOWLING GREEN AFFECTING CLAY AND GREENE COUNTIES .AT BOWLING GREEN THE LEVEL OF THE EEL RIVER FELL BELOW FLOOD STAGE THIS MORNING. THE RIVER LEVEL IN THE BOWLING GREEN AREA WILL CONTINUE TO FALL STEADILY THIS WEEK. BY TUESDAY MORNING...WATER WILL HAVE RECEDED FROM RIVER BOTTOMLAND AND A FEW COUNTY ROADS THAT WERE FLOODED. SAFETY MESSAGE...MOTORISTS SHOULD BE ALERT TO FLOOD DEBRIS ON PREVIOUSLY FLOODED ROADS. REPORT FLOOD DAMAGED ROADS TO LOCAL OFFICIALS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. INC021-055-141529- /O.CAN.KIND.FL.W.0237.000000T0000Z-080714T1800Z/ /BOLI3.1.ER.080713T0154Z.080713T1200Z.080714T1020Z.NO/ 1059 AM EDT MON JUL 14 2008 THE FLOOD WARNING IS CANCELLED FOR THE EEL RIVER AT BOWLING GREEN. * AT 10:00 AM MONDAY THE STAGE WAS 16.5 FEET. * FELL BELOW FLOOD STAGE AT 6:20 AM MONDAY. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.6 FEET BY TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 13, 12:11 AM EDT, 24 minutes earlier.
Area forecast discussion, Jul 13, 12:11 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1211 AM EDT SUN JUL 13 2008 .AVIATION...DISCUSSION FOR 06Z TAFS COLD FRONT WILL MOVE THRU THE SITES DURING THE NIGHT BRINGING IN DRIER AIR AND ENDING THE THREAT FOR RAIN FM NW TO SE. HAVE INCLUDED VCSH TO ACCOUNT FOR LINGERING SCT SHRA AHEAD OF FRONT. AREAS OF MVFR CIGS EXIST BUT NO WIDESPREAD AREAS EXPECTED...SO INCLUDED A SCT015 LAYER FOR NOW. DRIER AIR AND CLOUDS SHOULD PREVENT WIDESPREAD FOG. HIGH PRESSURE WILL WORK IN DURING THE DAYLIGHT HOURS OF SUNDAY PROVIDING VFR CONDS WITH WINDS AROUND 10KT. && .DISCUSSION... FCST FOCUS ON PRECIP CHCS TONIGHT. NO MODEL IS HANDLING THE UPSTREAM MO WAVE AND ASSOCIATED PRECIP AS WELL AS HOPED. WILL USE SIGNALS OF PRECIP CHCS FROM MET/MAV MOS TONIGHT ALONG WITH ENVIRONMENTAL PARAMETERS SUCH AS PWS/INSTABILITY FOR AMOUNTS OF PRECIP. IN A NUTSHELL...COMPLEX SFC PATTERN HIGHLIGHTED BY A MYRIAD OF OUTFLOW BOUNDARIES IS LEADING TO LOW CONFIDENCE ON FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. FIRST GUESS IS ACROSS THE SOUTHERN THIRD NEAR THE OUTFLOW FROM EARLIER STORMS. HOWEVER...UPSTREAM MO WAVE AND CONVECTION WILL MOVE EAST WITHIN THE 850-300MB FLOW INTO AN INCREASINGLY UNSTABLE IL ATMOSPHERE THIS EVENING...THUS IT WOULD APPEAR THAT THERE IS A RISK FOR CONVECTION ACROSS AT LEAST THE SOUTHERN HALF OF THE CWA THIS EVENING AND OVERNIGHT. EXCESSIVE RAIN POTENTIAL DOES EXIST DUE TO PWS AROUND 2 INCHES AND INCREASING INSTABILITY WHICH IS FCST TO PERSIST THROUGH 06Z TONIGHT. UPPER DIV WILL ALSO BE PRESENT AHEAD OF THE SFC BOUNDARY TONIGHT. ANOTHER CONCERN WAS THE WAVE WHICH IS EMBEDDED WITHIN THE SUBTROPICAL MONSOON PLUME WHICH WILL RIDE ALONG THE WESTERLIES ACROSS THE AREA TONIGHT. LIMITING FACTOR IS UNFAVORABLE ORIENTATION OF THE 850MB WINDS WHICH ALTHOUGH ARE FCST TO BACK THIS EVENING ARE STILL WNW IN WAKE OF THE MORNING WAVE. CURRENT THOUGHTS POINT TOWARD SOUTHERN MO/IL AND SOUTHERN IN FOR POTENTIAL FOR MORE WIDESPREAD CONVECTION THIS EVENING. AS MENTIONED...FORCING TONIGHT WILL ARISE FROM LIFT AHEAD OF THE WAVE ACROSS MO ALONG WITH DYNAMIC LIFT AHEAD OF THE 700-500MB UPPER TROUGH. HIGH PWS WITHIN SUBTROPICAL PLUME ALONG WITH UPPER DIV AND EXPECTED INSTABILITY SHOULD PROVIDE THE SETTING FOR THUNDERSTORMS WHICH ARE EFFICIENT AT PRODUCING HVY RAINS. MET/MAV MOS BOTH SHOW LIKELY OR CATEGORICAL POPS AND WILL LEAVE THE CURRENT FCST AS IS. SOME SVR RISK ALSO EXISTS AS INCREASING SHEAR INTERACTS WITH INCREASING INSTABILITY ACROSS THE REGION AHEAD OF THE MO WAVE THIS EVENING. LINGERING PRECIP SHOULD EXIT THE AREA BY MIDDAY SUNDAY AS DRIER AIR ARRIVES ON NW WINDS. MOS IS VERY CLOSE TO THE CURRENT FCST MAX TEMPS AND WILL LEAVE THE CURRENT NUMBERS AS IS. MONDAY AND BEYOND...CONDS STILL APPEAR DRY FOR MOST OF NEXT WEEK WITH THE NEXT FRONT EXPECTED TO TRY AND DROP INTO THE AREA NEXT FRI OR SAT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CS PUBLIC...CO
Hazardous weather outlook, Jul 12, 3:55 PM EDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 355 PM EDT SAT JUL 12 2008 INZ021-028>031-035>049-051>057-060>065-067>072-132000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 355 PM EDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING INTO TONIGHT. THE MAIN THREAT WOULD BE DAMAGING WINDS. THE MORE LIKELY THREAT TONIGHT WILL BE LOCALLY HEAVY RAINS AND FLASH FLOODING WITH ANY THUNDERSTORMS. THE STORMS WILL BE SLOW MOVING AND COULD PRODUCE AREAS OF 1 TO 2 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS POSSIBLE. BEWARE OF CLOUD TO GROUND LIGHTNING THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL END BY EARLY SUNDAY MORNING...AND ARE NOT EXPECTED TO BE SEVERE...WITH LIGHTNING BEING THE PRIMARY THREAT. THERE IS A CHANCE FOR THUNDERSTORMS NEXT FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
In the hours before
Local storm report, Jul 12, 8:58 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
858 PM EDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND DMG 5 N SHELBYVILLE 39.60N 85.78W
07/12/2008 SHELBY IN AMATEUR RADIO
TREES DOWN...POWER OUT...POSSIBLE TORNADO. LARGEST TREE
DOWN WAS APPROX 50 INCHES IN CIRCUM.
0841 PM HAIL 5 N SHELBYVILLE 39.60N 85.78W
07/12/2008 E0.88 INCH SHELBY IN AMATEUR RADIO
&&
HEROLDLocal storm report, Jul 12, 10:06 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1006 PM EDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM FLOOD 5 SE RIDGEVILLE 40.24N 84.96W
07/12/2008 RANDOLPH IN LAW ENFORCEMENT
WATER OVER HWY 28 IN DEERFIELD
&&
DWMLocal storm report, Jul 12, 10:16 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1016 PM EDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM FLASH FLOOD 8 WSW SHELBYVILLE 39.48N 85.91W
07/12/2008 SHELBY IN AMATEUR RADIO
6-8 INCHES OF WATER OVER THE ROAD ON 750W SOUTH OF SR44.
&&
DWMLocal storm report, Jul 12, 10:56 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1056 PM EDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND DMG LINTON 39.04N 87.16W
07/12/2008 GREENE IN LAW ENFORCEMENT
TREES DOWN
&&
DWMLocal storm report, Jul 12, 10:57 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1057 PM EDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG FARMERSBURG 39.25N 87.38W
07/12/2008 SULLIVAN IN LAW ENFORCEMENT
TREES DOWN
&&
DWMLocal storm report, Jul 12, 11:22 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1122 PM EDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND DMG 2 N ATLANTA 40.24N 86.03W
07/12/2008 TIPTON IN LAW ENFORCEMENT
TREE DOWN AND SOME POWER LINES DOWN
0730 PM TSTM WND DMG FARMERSBURG 39.25N 87.38W
07/12/2008 SULLIVAN IN LAW ENFORCEMENT
TREES DOWN
0745 PM FLASH FLOOD CLAY CITY 39.28N 87.11W
07/12/2008 CLAY IN LAW ENFORCEMENT
3 FEET OF WATER IN SOME AREAS
0800 PM NON-TSTM WND DMG LINTON 39.04N 87.16W
07/12/2008 GREENE IN LAW ENFORCEMENT
TREES DOWN
0800 PM FLASH FLOOD 2 ESE SPENCER 39.28N 86.73W
07/12/2008 OWEN IN LAW ENFORCEMENT
0812 PM TORNADO CLOVERDALE 39.52N 86.80W
07/12/2008 PUTNAM IN PUBLIC
PUBLIC REPORTED BRIEF TOUCHDOWN I-70W NEAR CLOVERDALE
0813 PM FLASH FLOOD 2 SE MUNCIE 40.18N 85.36W
07/12/2008 DELAWARE IN TRAINED SPOTTER
FLASH FLOODING OCCURING SE MUNCIE
0820 PM FLOOD CLOVERDALE 39.52N 86.80W
07/12/2008 PUTNAM IN TRAINED SPOTTER
PUTNAM CNTY HAS FLOODING ALONG US 231
0828 PM HEAVY RAIN 3 E HYMERA 39.19N 87.24W
07/12/2008 M1.40 INCH CLAY IN OFFICIAL NWS OBS
SHAKAMAK STATE PARK LARC REPORTED 1.40 INCHES OF RAIN IN
15 MINUTES TIME...1.80 INCHES IN 45 MINUTES.
0841 PM TSTM WND DMG 5 N SHELBYVILLE 39.60N 85.78W
07/12/2008 SHELBY IN AMATEUR RADIO
TREES DOWN...POWER OUT...POSSIBLE TORNADO. LARGEST TREE
DOWN WAS APPROX 50 INCHES IN CIRCUM.
0841 PM HAIL 5 N SHELBYVILLE 39.60N 85.78W
07/12/2008 E0.88 INCH SHELBY IN AMATEUR RADIO
0936 PM TSTM WND DMG GREENSBURG 39.34N 85.48W
07/12/2008 DECATUR IN LAW ENFORCEMENT
TREES DOWN
1000 PM FLASH FLOOD 6 WSW MOORESVILLE 39.58N 86.47W
07/12/2008 MORGAN IN LAW ENFORCEMENT
FLOODING OF ROADS OVER A LARGE PART OF NRN MORGAN COUNTY.
SEVERAL ROADS CLOSED DUE TO HIGH WATER
1000 PM TSTM WND DMG 6 WSW MOORESVILLE 39.58N 86.47W
07/12/2008 MORGAN IN LAW ENFORCEMENT
TREES DOWN
1000 PM TSTM WND DMG MARTINSVILLE 39.42N 86.42W
07/12/2008 MORGAN IN LAW ENFORCEMENT
TREES DOWN OVER A LARGE PART OF THE COUNTY
1005 PM FLOOD 5 SE RIDGEVILLE 40.24N 84.96W
07/12/2008 RANDOLPH IN LAW ENFORCEMENT
WATER OVER HWY 28 IN DEERFIELD
1009 PM FLASH FLOOD 8 WSW SHELBYVILLE 39.48N 85.91W
07/12/2008 SHELBY IN AMATEUR RADIO
6-8 INCHES OF WATER OVER THE ROAD ON 750W SOUTH OF SR44.
1040 PM TSTM WND DMG 11 SW RUSHVILLE 39.50N 85.59W
07/12/2008 RUSH IN LAW ENFORCEMENT
TREES DWON IN WEST MOSCOW
&&
DWMThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:05 PM EDT | Severe Thunderstorm Warning | IND | Morgan, Owen, Putnam | 40 min |
| Jul 12, 8:06 PM EDT | Flash Flood Warning | IND | Randolph | 3 hr |
| Jul 12, 8:27 PM EDT | Flash Flood Warning | IND | Hendricks, Morgan, Owen, Putnam | 3 hr |
| Jul 12, 9:23 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush, Shelby | 37 min |
| Jul 12, 9:26 PM EDT | Areal Flood Advisory | IND | Johnson, Rush, Shelby | 3 hr |
| Jul 12, 11:02 PM EDT | Areal Flood Warning | IND | Randolph | 12 hr |
| Jul 12, 11:33 PM EDT | Areal Flood Warning | IND | Johnson, Morgan, Putnam, Rush, Shelby | 12 hr |
| Jul 13, 3:26 AM EDT | Flash Flood Warning | IND | Randolph | 116 min |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Greene, Owen | 42 hr |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 4 days |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Gibson, Knox | 42 hr |
| Jul 13, 11:39 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 37 hr |
| Jul 13, 11:39 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 30 hr |
| Jul 13, 11:39 AM EDT | River Flood Warning | IND | Knox, Sullivan | 61 hr |
| Jul 13, 11:39 AM EDT | River Flood Warning | IND | Knox, Sullivan | 61 hr |
Nearby
River Flood Warnings in Indiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.